Transient arterial phase respiratory motion-related artifact
Transient arterial phase respiratory motion-related artifact refers to common self-limited dyspnea observed immediately after the administration of gadoxetate disodium during liver MRI studies. The physiopathology behind this phenomenon is poorly understood and its incidence varies among different publications in a range between 2.4 and up to 18% 1-4.
Although described with other gadolinium agents, this self-limited dyspnea is much more prevalent with gadoxetate disodium. Awareness about this potential artefact when choosing for these hepatospecific contrast agents (PrimovistTM and EovistTM) is vital, as the motion degradation of the images can be non-diagnostic.
- 1. So Yeon Kim, Seong Ho Park, En-Haw Wu, Z. Jane Wang, Thomas A. Hope, Wei-Chou Chang, Benjamin M. Yeh. Transient Respiratory Motion Artifact During Arterial Phase MRI With Gadoxetate Disodium: Risk Factor Analyses. (2015) American Journal of Roentgenology. 204 (6): 1220-7. doi:10.2214/AJR.14.13677 - Pubmed
- 2. Matthew S. Davenport, Benjamin L. Viglianti, Mahmoud M. Al-Hawary, Elaine M. Caoili, Ravi K. Kaza, Peter S. C. Liu, Katherine E. Maturen, Thomas L. Chenevert, Hero K. Hussain. Comparison of Acute Transient Dyspnea after Intravenous Administration of Gadoxetate Disodium and Gadobenate Dimeglumine: Effect on Arterial Phase Image Quality. (2013) Radiology. 266 (2): 452-61. doi:10.1148/radiol.12120826 - Pubmed
- 3. Kristina I. Ringe, Christian von Falck, Hans-Jürgen Raatschen, Frank Wacker, Jan Hinrichs. Evaluation of transient respiratory motion artifact at gadoxetate disodium-enhanced MRI—Influence of different contrast agent application protocols. (2018) PLOS ONE. 13 (7): e0200887. doi:10.1371/journal.pone.0200887 - Pubmed
- 4. Shah MR, Flusberg M, Paroder V, Rozenblit AM, Chernyak V. Transient arterial phase respiratory motion-related artifact in MR imaging of the liver: an analysis of four different gadolinium-based contrast agents. (2017) Clinical imaging. 41: 23-27. doi:10.1016/j.clinimag.2016.09.004 - Pubmed